MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTC
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356)
Date of Event 06/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the first of two submissions from the same patient event.The other is 1220246-2016-00300 ((b)(4)).The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-tttc and lot number 982771 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2014, patient underwent a right tka procedure during which time the patella was not resurfaced.On (b)(6) 2016, the surgeon performed a revision right tka procedure due to loose tibia and femur.During the revision procedure the surgeon explanted the tibial tray ar-503-tttc (lot 982771), femoral implant ar-503-psrc (lot 108761219) and bearing implant ar-503-bc10 (lot 113601232).Patient, female, (b)(6).The following arthrex products were implanted during the revision: tibial tray ar-513-t1 (lot 10018251), femoral implant ar-516-1r (lot 1355279), bearing implant ar-513-bb16 (lot 113601513), patella implant ar-504-psb8 (lot 113601447) and stem extension implant ar-513-1050 (lot 10018102).Patient medical records of (b)(6) 2016 noted patient reported chronic anterior knee pain, knee swelling with activity, stairs are difficult and episodes of instability of knee.No report at that time of pain in plateau.Examination of right knee demonstrated swelling.Palpation of the right knee demonstrated inferior patellar pole tenderness but no medial tibial plateau or lateral tibial plateau tenderness.Moderate effusion of right knee, moderate crepitus with motion and pain with flexion but not with extension were noted.Records also noted a positive grind test.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5822774
Report Number1220246-2016-00299
Device Sequence Number16306525
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-503-TTTC
Device Lot Number982771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2016
Initial Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR